Wyoming, 2013Winter Storm in Wyoming, March 8 to 9, 2013
March 8 to 9, 2013 · NWS SLC · 1 event in 1 county or zone
The same cold and slow-moving storm system that impacted southern Utah also brought heavy snowfall to extreme southwest Wyoming, in the form of wraparound precipitation.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The same cold and slow-moving storm system that impacted southern Utah also brought heavy snowfall to extreme southwest Wyoming, in the form of wraparound precipitation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Mar 8, 4:15 PM MST, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 8, 4:15 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
415 PM MST FRI MAR 8 2013
.SYNOPSIS...A STRONG UPPER LEVEL LOW WILL MOVE INTO NORTHERN
ARIZONA TONIGHT BEFORE PASSING EAST OF THE AREA LATER TOMORROW.
HIGH PRESSURE WILL RETURN SUNDAY AND REMAIN IN PLACE THROUGH MUCH
OF NEXT WEEK.
&&
.DISCUSSION...DEEPENING SURFACE LOW ASSOCIATED WITH THE STRONG
UPPER TROUGH HAS ENTERED SOUTHWESTERN UTAH. DEVELOPING
NORTHWESTERLY GRADIENT ACROSS THE NORTH WILL BECOME MORE
PRONOUNCED OVER THE NEXT 12-18 HOURS ALLOWING FOR AT LEAST SOME
INCREASED POTENTIAL FOR PRECIP IN THE THUS FAR INHIBITED
ENVIRONMENT. DEEP MOISTURE FROM THE SOUTH OVERRUNNING THIS SHOULD
SATURATE THE COLUMN ENOUGH THAT EVEN WEAK LIFT SHOULD RING OUT A
FEW SHOWERS/LIGHT PRECIP. RETAINING MID TO HIGH POP AND LOW QPF
FORECAST ACROSS THE NORTH THROUGH SATURDAY AS A RESULT...BUT BY
FAR THE MAJORITY OF FORECAST FOCUS HAS BEEN SPENT ON THE SOUTHERN
ZONES WHERE QUITE A NICE EVENT HAS TAKEN FORM.
THE STRONG UPPER LOW OVER SOCAL CONTINUES TO ENCROACH ON THE AREA
PLACING THE SOUTHERN THIRD OF THE STATE BENEATH AN IMPRESSIVE
ZONE OF UPPER LEVEL DIVERGENCE AND DEEP VERTICAL LIFT. IMPRESSIVE
WATER TOTALS FROM TODAY ACROSS THE SOUTHERN MOUNTAINS WITH UP TO
1 INCH OF SWE ACCUMULATING OVER A BROAD AREA. WITH SNOW LEVELS
BOUNCING BETWEEN 55/6500 FEET TODAY...TRAVEL ACROSS THE HIGHER
ELEVATION ROUTES IN AREAS SUCH AS BOULDER SUMMIT AND THE CEDAR MT
AREAS HAS BEEN DIFFICULT AT BEST. ALTHOUGH GUIDANCE HAS HAD A
DIFFICULT TIME RESOLVING QPF NORTH OF INTERSTATE 70 THUS
FAR...HAVE HIGH CONFIDENCE THAT THE LARGE NUMBERS SOUTH OF THERE
WILL CONTINUE TO BE REALIZED IF NOT EXCEEDED DUE TO MANY DYNAMIC
FACTORS UNFOLDING OVER THE NEXT DAYS TIME. UPGRADED THE SOUTHERN
MOUNTAINS TO A WARNING EARLIER...AND HAVE PROGRESSIVELY ADDED THE
SOUTH CENTRAL AND SOUTHWESTERN VALLEYS TO THE SUITE OF MOUNTAIN
ADVISORIES AS ANY RAIN OR RAIN SNOW MIX WILL QUICKLY TURN TO SNOW
TONIGHT AS COLD POOL SKIRTS THE SOUTH.
EXPECTING SOME SOUTHERN MOUNTAIN AREAS WILL SEE AROUND 2 FEET OF
SNOW...WITH INCREASED POTENTIAL OF BLOWING AND DRIFTING SNOW AS
THE LOW DEPARTS EAST SATURDAY. BULK OF DYNAMIC LIFT WILL MOVE
EAST WITH THIS LOW...BUT UPGLIDE AND LOCAL OROGRAPHICS SHOULD
ALLOW DECENT SNOWFALL TO CONTINUE WELL INTO IF NOT THROUGH
SATURDAY...WITH FAVORED AREAS TRANSITIONING FROM THE
SOUTHERN/EASTERN SLOPES TO THE I-15 CORRIDOR ACROSS CENTRAL AND
SOUTHERN UTAH.
ADDED LIGHTNING TO THE SOUTH FOR THIS EVENING AS WELL. ELEVATED
INSTABILITY COUPLED WITH DEEP LIFT HAS ALLOWED EMBEDDED
CONVECTION WITHIN BANDS OF PRECIP...AND SHORT TERM GUIDANCE
CONTINUE A PERIOD OF NEGATIVE LI VALUES AND THIN CAPE THROUGH
THAT TIME.
WITH DEPARTURE OF THE UPPER LOW...LOW AMPLITUDE HIGH PRESSURE
WILL BUILD IN FROM THE WEST FOR THE LATTER HALF OF THE WEEKEND
ALLOWING WARMING/DRYING CONDITIONS INTO AND THROUGH MUCH OF NEXT
WEEK. AS THE ACTIVE STORM TRACK IS FORECAST TO BE ONLY SLIGHTLY
NORTH IN THIS LOW AMPLITUDE PATTERN...PERIODIC CLOUD COVER AND
DIRTY RIDGE CONDITIONS WILL OCCUR ALONG THE UT/ID BORDER AT TIMES
BEGINNING AS EARLY AS MONDAY. THE BIG PICTURE POINTS TO
INCREASINGLY MILD AND PLEASANT CONDITIONS HOWEVER...ESPECIALLY THE
SOUTH.
&&
.AVIATION...NORTH WINDS WILL CONTINUE OVERNIGHT AT THE SLC TERMINAL.
CIGS WILL DROP BELOW 6000FT BETWEEN 0Z AND 3Z THIS EVENING. LIGHT
PRECIP MAY PERIODICALLY DEVELOP AFTER 3Z...BUT WILL HAVE LITTLE
IMPACT ON VISIBILITY. CIGS ARE EXPECTED TO DROP INTO THE MVFR RANGE
BETWEEN 4Z AND 7Z.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 11 PM MST SATURDAY FOR
UTZ009-010-517.
WINTER STORM WARNING UNTIL 11 PM MST SATURDAY FOR UTZ518.
WINTER WEATHER ADVISORY UNTIL 11 AM MST SATURDAY FOR UTZ016-020.
WY...NONE.
&&
MERRILL/HOSENFELD
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, Mar 8, 6:16 AM MST, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
616 AM MST FRI MAR 8 2013
UTZ001>016-019>021-517-518-WYZ021-091330-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
616 AM MST FRI MAR 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.
.DAY ONE...TODAY AND TONIGHT
VALLEY RAIN AND MOUNTAIN SNOW WILL BECOME WIDESPREAD ACROSS THE
OUTLOOK AREA TODAY AND CONTINUE TONIGHT. THE HEAVIEST
PRECIPITATION IS EXPECTED OVER SOUTHERN AND CENTRAL PORTIONS OF
THE AREA WITH HEAVY SNOW ACCUMULATION IN THE MOUNTAINS. RAIN MAY
MIX WITH OR CHANGE OVER TO SNOW ACROSS THE HIGHER VALLEYS LATE
TODAY OR TONIGHT WITH SOME ACCUMULATION POSSIBLE.
WINTER DRIVING CONDITIONS ARE EXPECTED ALONG HIGHER ELEVATION
ROUTES THROUGH TONIGHT AND COULD EVEN DEVELOP OVER THE HIGHER
PASSES ALONG I-15 IN WEST CENTRAL AND SOUTHWESTERN UTAH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
RAIN AND SNOW IN THE VALLEYS WITH SNOW IN THE MOUNTAINS WILL
CONTINUE ACROSS MUCH OF THE OUTLOOK AREA SATURDAY MORNING THEN
TAPER OFF FROM THE NORTHWEST DURING THE AFTERNOON AND EVENING.
THE SNOW WILL CONTINUE TO IMPACT TRAVEL THROUGH THE MOUNTAINS ON
SATURDAY.
DRIER CONDITIONS WITH A WARMING TREND ARE EXPECTED ACROSS THE
OUTLOOK AREA BEGINNING SUNDAY AND LASTING THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Winter Storm, Uinta
- When
- March 8, 6:00 PM MST to March 9, 12:00 PM MST
- Where
- Uinta forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.288, -110.548 (the zone’s center; the record gives no point)
Mountain View, Wyoming received 9 inches of new snow for the storm.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Flood in Arizona, March 8 to 9, 20131 death · $4,000 · 55 kt wind · 6 events
- Heavy Snow in Arizona, March 8 to 9, 20133 injured · 8 events
- Winter Storm and Heavy Snow in Colorado, March 8 to 9, 201317 events
- Blizzard and Winter Storm in Colorado, March 8 to 9, 201311 events
- Heavy Snow in New Mexico, March 8 to 10, 20137 events
- Ice Storm in South Dakota, March 8 to 9, 20137 events
- Blizzard and Winter Storm in Wyoming, March 8 to 9, 20136 events
- Winter Storm in Utah, March 8 to 9, 20135 events
- Winter Storm in Minnesota, March 8 to 9, 20135 events
- Winter Storm and Winter Weather in Utah, March 8 to 9, 20133 events
- Flood and Damaging Wind in California, March 8, 2013$10,000 · 2 events
- Flash Flood and Winter Weather in California, March 8, 2013$5,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438537.